Alert archive / Texas / Wind Chill Advisories in 2010
Wind Chill Advisory 2, NWS Shreveport, LA
NWS Shreveport, LA issued this wind chill advisory at Jan 7, 2010, 4:19 PM CST for 21 counties in Texas; 17 parishes in Louisiana; 9 counties in Arkansas. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2010, 4:19 PM CST (22:19 UTC)
- Expired
- Jan 8, 2010, 11:00 AM CST
- In force
- 19 hr
- Issued by
- NWS Shreveport, LA
All 47 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 3:56 PM CST, 23 minutes earlier.
Area forecast discussion, Jan 7, 3:56 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CST THU JAN 7 2010
.DISCUSSION...
1047MB HIGH OVER NE WY IS LARGE AND IN CHARGE WITH THE ARCTIC
FRONT DROPPING TEMPERATURES OVER CENTRAL LOUISIANA AT THIS TIME.
SKIES CONTINUE TO CLEAR WITH THE STRAGGLERS STILL OVER THE
KISATACHIE NATIONAL FOREST. SINGLE DIGIT DEW POINTS ARE GETTING
ACROSS THE I-30 CORRIDOR AND HEADED TOWARD I-20 IN NE TX. OUR
LITTLE FLY IN THE OINTMENT...AS USUAL WITH SHALLOW COLD/DRY AIR...IS
OUR WEATHER SPEED BUMP DEFLECTING THE SINGLES TOWARD SOUTH CENTRAL
ARKANSAS. A HARD FREEZE WARNING IS OUT THROUGH THE LATE MORNING
AND WIND CHILL ADVISORY MATCHED WITH IT FOR NOW. WE MAY NEED TO
EXTEND THE WIND CHILL ADVISORY FOR SOME AREAS INTO THE AFTERNOON
TOMORROW...BUT WILL SEE WHAT 00Z GUIDANCE HAS FOR WIND TOMORROW.
HAVE ALLOWED THE LAKE WIND ADVISORY TO EXPIRE AT 4 PM. RIGHT NOW
WE ARE MARGINAL AND AS THE SUN SETS...THE GUSTINESS SHOULD SUBSIDE
AT BIT. MOST OF THE GUSTS TOWARD 30 MPH CONTINUE OVER THE
PLAINS. SO AGAIN...WE/LL KEEP 10 TO 20 UNTIL MIDNIGHT AND 10 TO 15
FOR THE REMAINDER OF THE OVERNIGHT...EVEN TOMORROW WILL BE BREEZY.
LONG TERM PICTURE REALLY HASN/T CHANGED MUCH WITH THIS ARCTIC AIR
MASS KEEPING STATION OVER THE MID SOUTH THROUGH THE WEEKEND AND
THEN SLIDING OVER THE SE US INTO EARLY NEXT WEEK. IN IT/S WAKE...A
WEAK UPPER LOW DEVELOPS ALOFT AND WILL GATHER THE CLOUDS FOR MID
TO LATE WEEK. PLUS ANOTHER UPPER LOW DRIFTS IN FROM THE WEST LATE WEEK.
THE EURO BRINGS BACK SOME RAINFALL JUST A HARE FASTER THAN THE GFS
EARLY WEDNESDAY AS TEMPS ARE GETTING BACK ABOVE FREEZING. MAV/MEX
NUMBERS BLENDED INTO GOING TEMPERATURES. /24/
&&
.AVIATION...
STRONG ARCTIC COLD FRONT HAS SWEPT ACROSS MOST OF CWA. NW WINDS 15
TO 20 WITH GUSTS NEAR 30 KTS ACROSS MOST TERMINAL SITES THIS AFTN.
ALL TAF SITES VFR SKC OR BECMG VFR SKC. VFR CIGS AT MLU...BECMG SKC
AROUND 23Z. VERY STRONG PRESSURE GRADIENTS AS WINDS ONLY VERY
GRADUALLY DECREASE OVERNIGHT TO 10 TO 15 KTS BY 18Z FRI./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 18 31 15 35 17 / 0 0 0 0 0
MLU 17 30 15 33 16 / 0 0 0 0 0
DEQ 11 25 9 31 7 / 0 0 0 0 0
TXK 14 27 12 31 14 / 0 0 0 0 0
ELD 14 29 12 32 11 / 0 0 0 0 0
TYR 16 28 14 35 16 / 0 0 0 0 0
GGG 15 30 14 35 13 / 0 0 0 0 0
LFK 19 33 17 39 18 / 0 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HARD FREEZE WARNING UNTIL 11 AM CST FRIDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
WIND CHILL ADVISORY UNTIL 11 AM CST FRIDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...HARD FREEZE WARNING UNTIL 11 AM CST FRIDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
WIND CHILL ADVISORY UNTIL 11 AM CST FRIDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...HARD FREEZE WARNING UNTIL 11 AM CST FRIDAY FOR THE FOLLOWING
ZONES: OKZ077.
WIND CHILL ADVISORY UNTIL 11 AM CST FRIDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...HARD FREEZE WARNING UNTIL 11 AM CST FRIDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
WIND CHILL ADVISORY UNTIL 11 AM CST FRIDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
24/07Hazardous weather outlook, Jan 7, 12:00 PM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU JAN 7 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1200 PM CST THU JAN 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR NORTHEAST AND DEEP EAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ARCTIC AIR IS MOVING INTO THE FOUR STATE AREA AND WILL MAKE FOR A FRIGID NIGHT. ROADS ARE DRYING UP FROM LAST NIGHTS RAIN WITH EVEN OCCASIONAL TRAFFIC...THIS PLUS THE COLD AND DRY GUSTY WINDS. ASIDE FROM ANY RESIDUAL PUDDLES FREEZING...AREA ROADS SHOULD REMAIN IN GOOD SHAPE. PROTECT EXPOSED SKIN FROM THE WIND CHILL THROUGH THE OVERNIGHT HOURS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 5:59 AM CST | Hard Freeze Warning | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 29 hr |
| Jan 7, 7:38 AM CST | Wind Chill Advisory | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 2 more | 8 hr |
| Jan 7, 7:38 AM CST | Winter Weather Advisory | SHV | Jackson | 75 min |
Nearby
Wind Chill Advisories in Texas, 2010Wind Chill Advisories in Louisiana, 2010Wind Chill Advisories in Arkansas, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.